Alert archive / Wisconsin / River Flood Warnings in 2015
River Flood Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Dec 15, 2015, 4:31 AM CST for Marathon County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2015, 4:31 AM CST (10:31 UTC)
- Expired
- Dec 16, 2015, 4:31 AM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 129 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Wausau Dam (WUUW3).
- Action stage
- 1165 ft
- Minor stage
- 1167 ft
- Moderate stage
- 1170 ft
- Major stage
- 1174 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
380 WGUS43 KGRB 151031 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 431 AM CST TUE DEC 15 2015 ...The National Weather Service in Green Bay has issued a flood warning for the following rivers in Wisconsin... Wisconsin River below Wausau affecting Marathon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC073-160131- /O.NEW.KGRB.FL.W.0011.151215T1031Z-000000T0000Z/ /WUUW3.1.ER.151215T0601Z.151215T1010Z.000000T0000Z.UU/ 431 AM CST TUE DEC 15 2015 The National Weather Service in Green Bay has issued a * Flood Warning For the Wisconsin River below Wausau. * at 4:10 AM Tuesday the stage was 1167 feet. * Flood stage is 1167 feet. * At 1167 feet...Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$ MPC
2 follow-up statements
850 WGUS83 KGRB 151634 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1034 AM CST TUE DEC 15 2015 ...The flood warning continues for the following rivers in upper Wisconsin... Wisconsin River below Wausau affecting Marathon County ...The flood warning continues for the following rivers in upper Wisconsin... Wisconsin River below Wausau affecting Marathon County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC073-160734- /O.CON.KGRB.FL.W.0011.000000T0000Z-000000T0000Z/ /WUUW3.1.ER.151215T0601Z.151215T1610Z.000000T0000Z.UU/ 1034 AM CST TUE DEC 15 2015 The Flood Warning continues for The Wisconsin River below Wausau. * until further notice...Or until the warning is cancelled. * At 10:10 AM Tuesday the stage was 1167 feet. * Flood stage is 1167 feet. * At 1167 feet...Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$
649 WGUS83 KGRB 160218 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 818 PM CST TUE DEC 15 2015 ...The flood warning is cancelled for the following rivers in upper Wisconsin... Wisconsin River below Wausau affecting Marathon County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC073-160248- /O.CAN.KGRB.FL.W.0011.000000T0000Z-151216T0218Z/ /WUUW3.1.ER.151215T0601Z.151215T1610Z.151215T2200Z.UU/ 818 PM CST TUE DEC 15 2015 The Flood Warning is cancelled for The Wisconsin River below Wausau. * At 8:10 PM Tuesday the stage was 1166.75 feet. * Flood stage is 1167 feet. * At 1167 feet...Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 15, 3:31 AM CST, 1 hour earlier.
Area forecast discussion, Dec 15, 3:31 AM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 331 AM CST TUE DEC 15 2015 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY ISSUED AT 331 AM CST TUE DEC 15 2015 PRECIPITATION WILL END EARLY THIS MORNING ACROSS PORTIONS OF NORTH CENTRAL WISCONSIN AS A LOW PRESSURE SYSTEM EXITS THE AREA. ALTHOUGH CURRENT OBSERVATIONS SHOW PRECIPITATION IS IN THE FORM OF SNOW...THERE COULD BE SOME FREEZING DRIZZLE THAT DEVELOPS AS THE MID LEVEL MOISTURE GETS STRIPPED OUT AS DRY AIR ADVECTS IN FROM THE WEST. ALTHOUGH TODAY SHOULD REMAIN DRY...IT WILL STILL BE MOSTLY CLOUDY AS WISCONSIN WILL BE IN BETWEEN THE DEPARTING LOW TO THE EAST AND A DEVELOPING LOW PRESSURE SYSTEM OVER THE HIGH PLAINS. GIVEN THE CLOUDY CONDITIONS HIGH TEMPERATURES TODAY WILL NOT MOVE MUCH...WITH HIGHS EXPECTED TO TOP OUT IN THE 30S. THE REPRIEVE IN PRECIPITATION WILL NOT LAST LONG AS THE AFOREMENTIONED DEVELOPING LOW OVER THE HIGH PLAINS TRACKS OVER THE UPPER MISSISSIPPI VALLEY TONIGHT...THEN CONTINUES NORTHEAST OVER WESTERN LAKE SUPERIOR BY WEDNESDAY. MOISTURE TONIGHT WILL NOT BE VERY DEEP...HOWEVER THERE IS QUITE A BIT OF ISENTROPIC LIFT WHERE THE LOW LEVEL MOISTURE IS...IN THE 290 TO 285 K LAYER...WITH WINDS PERPENDICULAR TO THE ISENTROPIC SURFACE. THE LACK OF DEEP MOISTURE BRINGS INTO QUESTION HOW MUCH...IF ANY SNOW WILL OCCUR ACROSS THE FAR NORTH. GIVEN THE SURFACE TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING...FREEZING RAIN IS A REAL POSSIBILITY ACROSS THE NORTH TONIGHT. THEREFORE WILL PLACE SNOW AND FREEZING RAIN AS PRECIPITATION TYPES UNTIL BETTER MOISTURE ARRIVES ON WEDNESDAY. DEPENDING ON THE INTENSITY OF THE FREEZING RAIN HEADLINES MAY BE NEEDED...HOWEVER THE PRECIPITATION IS EXPECTED TO BE LIGHT ENOUGH TO FORGO THAT AT THIS JUNCTURE. LOWS TONIGHT ARE NOT EXPECTED TO GO MUCH LOWER THAN DAYTIME HIGHS...WITH LOWS RANGING FROM AROUND 30...TO THE MIDDLE 30S. WHEN THE BETTER MOISTURE ARRIVES WEDNESDAY MORNING...THE SURFACE WILL BE WARMING TO CHANGE THE MAIN PRECIPITATION BACK OVER TO RAIN AS A WARM FRONT LIFTS NORTH THROUGH THE WESTERN GREAT LAKES. THEREFORE NOT MUCH IN THE WAY OF SNOW IS EXPECTED FROM THE FIRST ROUND OF PRECIPITATION AS THIS LOW LIFTS ACROSS THE REGION AND BRINGS WARMER AIR BACK ACROSS THE REGION. ABUNDANT FRONTOGENETIC FORCING WILL BRING FAIRLY HIGH POPS AND ANOTHER ROUND OF MODERATE RAIN TO THE REGION ON WEDNESDAY. ALTHOUGH RAINFALL AMOUNTS ARE NOT EXPECTED TO BE AS HIGH AS THE LAST FEW DAYS...ANY AMOUNT OF RAIN WILL LIKELY EXACERBATE THE ALREADY HIGH RIVER LEVELS ACROSS NORTHEAST WISCONSIN. ALTHOUGH ADDITIONAL HEADLINES FOR LATER IN THE WEEK REGARDING FLOODING IS NOT ANTICIPATED...RIVERS WILL NEED TO BE MONITORED CLOSELY WITH THIS ADDITIONAL RAIN EXPECTED. HIGHS ON WEDNESDAY ARE EXPECTED TO SOAR BACK INTO THE UPPER 30S TO MIDDLE 40S BEHIND THE WARM FRONT. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY ISSUED AT 331 AM CST TUE DEC 15 2015 THE LATEST GUIDANCE CONTINUES TO INDICATE THAT SPLIT FLOW WILL BE THE PREDOMINATE PATTERN ACROSS NORTH AMERICA OVER THE NEXT WEEK. AN UPPER TROUGH WILL CONGEAL OVER THE WESTERN GREAT LAKES DURING THE THU-FRI TIME FRAME. THE GFS AND ECMWF ARE IN DECENT AGREEMENT WITH THE EVOLUTION OF THIS TROUGH SO WILL USE A BLEND FOR THIS PERIOD. THEREAFTER...A GENERAL MODEL COMPROMISE WILL SUFFICE. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...OCCLUDED LOW PRESSURE WILL BE LIFTING NORTH FROM WESTERN LAKE SUPERIOR INTO ONTARIO ON WEDNESDAY NIGHT. WITH THE CLOSE PROXIMITY OF THE LOW WEDNESDAY EVENING...SOUNDINGS ARE PRETTY SATURATED OVER N-C WISCONSIN WHICH SHOULD RESULT IN WIDESPREAD LIGHT SNOW. BUT THIS SNOW SHOULD BE PULLING OUT AS THE CYCLONE EXITS TO THE NORTH AND DRY SLOTTING MOVES OVERHEAD ACROSS MUCH OF THE REGION. WILL LIKELY SEE SOME FLURRIES LINGER OVERNIGHT THOUGH MAINLY OVER CENTRAL AND N-C WI. ADDITIONAL ACCUMS COULD REACH UP TO AN INCH ACROSS THE FAR NORTH AND LESS THAN AN INCH ELSEWHERE. FLURRIES AND LIGHT SNOW SHOWERS SHOULD CONTINUE ON THURSDAY AND THURSDAY NIGHT WHEN A NORTHERN STREAM SHORTWAVE REINFORCES THE TROUGH OVER THE WESTERN GREAT LAKES. SOME SMALL ACCUMS ARE LIKELY...MORE SO FOR THU NIGHT WHEN SATURATION DEEPENS. REST OF THE FORECAST...THE UPPER TROUGH FINALLY DEPARTS LATER FRIDAY OR FRIDAY NIGHT...AS SNOW SHOWERS GRADUALLY DIMINISH. HIGH PRESSURE BUILDS IN FOR THE WEEKEND. SHOULD SEE CLEARING SKIES TAKE PLACE ON SATURDAY BUT COULD SEE INCREASING CLOUDS BY SUNDAY. THE NEXT SYSTEM COULD IMPACT THE REGION BY NEXT MONDAY. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1040 PM CST MON DEC 14 2015 MAINLY LIGHT SNOW WILL DEPART NORTH CENTRAL WISCONSIN AROUND MIDNIGHT AS A STRONG STORM SYSTEM DEPARTS THE REGION. MAINLY VFR VSBYS EXPECTED REST OF TONIGHT INTO TUESDAY HOWEVER CIGS WILL REMAIN MOSTLY IN THE MVFR LEVELS TONIGHT INTO TUESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KURIMSKI LONG TERM......MPC AVIATION.......TDH
Hazardous weather outlook, Dec 15, 3:40 AM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CST TUE DEC 15 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 340 AM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ALTHOUGH HEAVY RAINFALL HAS ENDED...RUNOFF WILL CONTINUE TO CAUSE RIVERS AND STREAMS TO RISE. THOSE LIVING NEAR FLOOD PRONE RIVERS SHOULD MONITOR THE LATEST FLOOD WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. WINTRY WEATHER IS EXPECTED OVER NORTH CENTRAL WISCONSIN LATE TONIGHT. A MIX OF SNOW AND FREEZING RAIN IS EXPECTED...WITH SMALL ACCUMULATIONS POSSIBLE. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTRY MIX WILL CONTINUE INTO WEDNESDAY MORNING ACROSS NORTH- CENTRAL WISCONSIN BEFORE TEMPERATURES WARM ENOUGH TO CHANGE THE PRECIPITATION TO ALL RAIN TOWARD MIDDAY WEDNESDAY. UNTIL THE CHANGE OVER OCCURS...ROADWAYS COULD REMAIN SLIPPERY. MINOR FLOODING IS POSSIBLE ON SOME RIVERS OVER THE NEXT SEVERAL DAYS. PERSONS LIVING IN FLOOD PRONE AREAS SHOULD LISTEN FOR LATER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. REPORTS OF RAINFALL TOTALS...FLOODING...SNOW ACCUMULATIONS AND FREEZING PRECIPITATION WOULD BE GREATLY APPRECIATED BY THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-160945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 340 AM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. KURIMSKI/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:31 PM CST | River Flood Warning | GRB | Kewaunee | 24 hr |
| Dec 14, 10:25 PM CST | Areal Flood Advisory | GRB | Lincoln, Marathon, Portage, Wood | 47 hr |
| Dec 15, 9:52 AM CST | River Flood Warning | GRB | Shawano, Waupaca | 33 hr |
| Dec 15, 10:48 AM CST | River Flood Warning | GRB | Marathon | 36 hr |
| Dec 15, 3:15 PM CST | River Flood Warning | GRB | Portage | 32 hr |
| Dec 15, 3:20 PM CST | River Flood Warning | GRB | Portage | 31 hr |
| Dec 15, 3:51 PM CST | Small Craft Advisory | GRB | 4 days |
Nearby
River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.